| Model Number |
H74939032302210 |
| Medical Device Problem Codes |
Material Rupture (1546); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the balloon ruptured and balloon detachment occurred requiring additional intervention.The target lesion was located in the superficial femoral artery.A 3.0x220x150 (4f) sterling balloon catheter was selected for bilateral lower extremity arteriogram.During inflation, the balloon was ruptured.Upon removal, it was noted that the distal portion of the balloon had detached from the shaft.Attempts to retrieve the broken segment were unsuccessful.An innova 6 x 40 stent was implanted beside the broken portion of the balloon to encapsulate the detached segment between the stent and the arterial wall, followed by post-dilation to ensure proper wall apposition.The physician believed the device failure contributed to the complication, as the patient required a stent to address the broken balloon and properly manage the arterial wall.The patient had fully recovered at the time of reporting.
Additional Manufacturer Narrative
Device evaluated by mfr: the sterling was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 131.3cm from the hub.The balloon is separated 140.5cm from the hub.Microscopic examination revealed no additional damages.The distal guidewire lumen, distal balloon, tip, and distal marker band are missing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.
Event or Problem Description
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.Device evaluated by mfr: the sterling was returned for analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 131.3cm from the hub.The balloon is separated 140.5cm from the hub.Microscopic examination revealed no additional damages.The distal guidewire lumen, distal balloon, tip, and distal marker band are missing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.
Event or Problem Description
It was reported that the balloon ruptured and balloon detachment occurred requiring additional intervention.The target lesion was located in the superficial femoral artery.A 3.0x220x150 (4f) sterling balloon catheter was selected for bilateral lower extremity arteriogram.During inflation, the balloon was ruptured.Upon removal, it was noted that the distal portion of the balloon had detached from the shaft.Attempts to retrieve the broken segment were unsuccessful.An innova 6 x 40 stent was implanted beside the broken portion of the balloon to encapsulate the detached segment between the stent and the arterial wall, followed by post-dilation to ensure proper wall apposition.The physician believed the device failure contributed to the complication, as the patient required a stent to address the broken balloon and properly manage the arterial wall.The patient had fully recovered at the time of reporting.It was further reported that the rated burst rate was 14 atmospheres however, the physician reached about 10 atmospheres before the balloon burst.The balloon was inflated once.The inflation medium used was a contrast dye and saline combination (approximately 40/60).
Event or Problem Description
Additional Manufacturer Narrative
E1 - initial reporter email: added.Device technical analysis: upon receipt at our post market quality assurance laboratory, the outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 131.3cm from the hub.The balloon is separated 140.5cm from the hub.Microscopic examination revealed no additional damages.The distal guidewire lumen, distal balloon, tip, and distal marker band are missing.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a rupture in the balloon.No other issues were identified during the product analysis.Device history record (dhr) review.It was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.